MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Nervous System Problem (4426)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user was implanted on (b)(6) 2021.After the first fitting the audiologist felt the user's hearing should be better and they informed the clinical engineer.On (b)(6) 2022 the user reported that he is able to hear well when he is holding the audio processor (ap) at a specific angle.Additional testing will be conducted.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the hearing performance with the device is not satisfactory likely because of device unrelated medical issues.The described auditory disturbances might be consistent with a possible central hearing impairment, as also suspected by the clinic even if not yet confirmed.Echo perceived by the user seems to indicate that the cochlear implant is working properly, possibly resulting in the implanted ear hearing a sound at a different pitch and speed than the other ear.In addition, the user_s perception changes with the position of the coil are subjective and not supported by any objective testing.In situ measurements show the the device is working within specifications.
 
Event or Problem Description
The user was implanted on the (b)(6) 2021 and after the first fitting the audiologist felt the user's hearing should be better with the device.The user had difficulty with speech understanding and was afraid of loud noises and this situation never really improved.During an appointment on the (b)(6)2022 the user was able to hear well when holding the audio processor (ap) at a specific angle so he had been holding the ap throughout the day in order to hear well.It appeared that distance was needed between the head and a specific angle then the sound was fine.The user also heard a massive echo when the coil was directly over the implant.The device remains implanted and supposedly in use at this time with further monitoring.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key13281079
Report Number9710014-2022-00039
Device Sequence Number4968989
Product Code MCM
UDI-Device Identifier09008737366711
UDI-Public(01)09008737366711
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/03/2022
Device Model NumberMI1250 SYNCHRONY 2 PIN
Device Catalogue Number36700
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale